MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9270
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: mz9270, batch number#: unknown.It was reported that the bd microbore tri-fuse extension set, 3 iv.C had leakage.The following information was provided by the initial reporter: verbatim#: rcc received a complaint via email.Two 0.2-micron filters noted to be leaking from vent which mitigates infusion of particulate matter - not defective.Product#: mz9270.Additional information provided: 1.Please share the exact date of event in (mm-dd-yyyy) format.11/22/2024 2.Please share the lot number if available.Lot number was not provided only identifier was ref mz9270.3.Please share the captured photo of the event if available.No photo available-product is available for return.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The customer reported mz9270s were leaking from the vent, and returned two samples, lot unknown.Upon initial visual examination, the sets had no defects or abnormalities.The sets were infused with water from a 10 ml bd syringe, and the complaint of leakage from air vent was verified in 1 sample.The second sample was found to be occluded, and a second investigation was opened for the separate failure.The filter air vent leakage sample failure was communicated to the supplier of the filter, and they confirmed that the root cause is hydrophobicity of the membrane compromised by the drug/ solution entered in contact with the membrane.Essentially, the filter has trouble with infusing certain low surface tension fluids.A dhr review was performed the possible lot, 24039216, based on the laser id (maxzero component) of the sample provided and no qns were found.
 
Event or Problem Description
No additional information.

Brand Name
BD MICROBORE TRI-FUSE EXTENSION SET, 3 IV.C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21118346
Report Number9616066-2024-02221
Device Sequence Number15643438
Product Code FPA
UDI-Device Identifier10885403240737
UDI-Public(01)10885403240737
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZ9270
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age3 MO
Patient SexFemale